Some medications may help you out greatly but have side effects that cause you to put on weight. Remember, even if you do suspect your medication is the problem behind your weight gain, never stop taking it without consulting a medical professional.
- Steroids. Steroids such as prednisone, often given to suppress inflammation caused by arthritis, skin rashes and asthma, can cause you to retain more water than you should and in effect put on weight.
- Antidepressants. If you’re on an SSRI like Prozac or Zoloft, you may be experiencing one of the common side effects, which is weight gain. These medications can decrease your metabolic rate or can cause hormonal changes leading to greater hunger.
- Diabetes medications. Diabeta and Diabinese, two medications often prescribed to diabetics, cause sometimes cause weight gain. Be aware, however, that other drugs prescribed for diabetes like Symlin can actually cause you to lose weight.
- Heartburn treatments. Those suffering from horrible acid reflux can often find solace in a heartburn medication like Prevacid and Nexium. These drugs can sometimes cause slight weight gain though in some individuals they react differently, causing a weight loss.
- Birth control. If you’ve just begun taking birth control and you notice you’ve put on a few pounds, the pill could be the cause. However, weight gain associated with the pill is rarely over a few pounds and should be fairly slight.
- Migraine relievers. Migraines can totally sidetrack your day but they may also be sidetracking your diet. Some medications can cause weight gain, so ask a nurse or doctor if you can switch to a different brand which might have less of an effect.
- Seizure preventatives. There are several medications out there that can help seizure sufferers but some may cause weight gain, while others like Zonegran can be weight neutral or assist in weight loss.
What do you think? Leave a comment
To put YOUR Body to work for you contact Natasha Brown Today